Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 296, NWS Austin/San Antonio, TX

July 4, 2007Comal County, Hays County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 4, 2007, 10:59 AM CDT for Comal County, Hays County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2007, 10:59 AM CDT (15:59 UTC)
Expired
Jul 4, 2007, 5:00 PM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Comal County, TX, Hays County, TX

The radar

The Austin/San Antonio radar (KEWX), 28 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3369 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3369 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 041559
FFWEWX
TXC091-209-042200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1059 AM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COMAL COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...NEW BRAUNFELS...CANYON LAKE DAM...
  HAYS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...WIMBERLEY...SAN MARCOS...DRIPPING
  SPRINGS...

* UNTIL 500 PM CDT WEDNESDAY

* AT 1100 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOODCREEK...UHLAND...SPRING BRANCH...SMITHSON VALLEY...            
  NIEDERWALD...KYLE...HENLY...FISCHER...DRIFTWOOD AND BUDA.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. LESS THAN TWO FEET OF 
RUSHING WATER WILL CARRY AWAY MOST VEHICLES. TURN AROUND DONT DROWN.

LAT...LON 3003 9774 2989 9790 2986 9788 2987 9791
      2970 9808 2960 9832 2966 9834 2967 9838
      2975 9836 2976 9841 2973 9844 2977 9856
      2976 9864 3004 9830 3035 9817

$$
3 follow-up statements
000 
WGUS74 KEWX 041825
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
124 PM CDT WED JUL 4 2007

TXC091-209-042200-
HAYS TX-COMAL TX-
124 PM CDT WED JUL 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR COMAL
AND HAYS COUNTIES...

AT 124 PM CDT...LIGHT TO MODERATE RAIN WAS FALLING ACROSS MUCH OF 
SOUTH CENTRAL TEXAS. HOWEVER...DUE TO ALREADY SATURATED GROUNDS AND 
RUNOFF FROM PREVIOUS RAINFALL...FLASH FLOODING CAN STILL BE EXPECTED 
THROUGH THE AFTERNOON.


LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WOODCREEK...WIMBERLEY...SPRING BRANCH...SAN MARCOS...KYLE...
HENLY...FISCHER...DRIPPING SPRINGS...DRIFTWOOD...CANYON LAKE DAM AND 
BUDA.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER 
CAN CARRY AWAY MOST VEHICLES. TURN AROUND DONT DROWN.

LAT...LON 3002 9774 2989 9790 2986 9788 2987 9791
      2970 9808 2960 9832 2966 9834 2967 9838
      2975 9836 2976 9841 2973 9844 2977 9856
      2976 9864 3004 9830 3035 9817

$$
000 
WGUS74 KEWX 041958
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 PM CDT WED JUL 4 2007

TXC091-209-042200-
HAYS TX-COMAL TX-
256 PM CDT WED JUL 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR COMAL
AND HAYS COUNTIES...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT SCATTERED SHOWERS AND THUNDERSTORMS WERE CONTINUING TO DEVELOP 
AND MOVE WEST AT 10 MPH ACROSS NORTHERN COMAL AND NORTHERN HAYS 
COUNTIES. THESE STORMS WILL PRODUCE RUNOFF WHICH MAY CAUSE FLASH 
FLOODING...ESPECIALLY IN FLOOD PRONE AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WOODCREEK...WIMBERLEY...SPRING BRANCH...SAN MARCOS...KYLE...
HENLY...FISCHER...DRIPPING SPRINGS...DRIFTWOOD...CANYON LAKE DAM AND 
BUDA.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. LESS THAN TWO FEET OF 
RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND 
PICKUPS. TURN AROUND DONT DROWN.

LAT...LON 3002 9774 2989 9790 2986 9788 2987 9791
      2970 9808 2960 9832 2966 9834 2967 9838
      2975 9836 2976 9841 2973 9844 2977 9856
      2976 9864 3004 9830 3035 9817

$$
000 
WGUS74 KEWX 042158
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT WED JUL 4 2007

TXC091-209-042205-
HAYS TX-COMAL TX-
455 PM CDT WED JUL 4 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM CDT FOR COMAL AND
HAYS COUNTIES...

AT 454 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED ONLY ISOLATED 
LIGHT SHOWERS ACROSS THE AREA. THE THREAT FOR FLASH FLOODING HAS 
ENDED. AS A RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO 
EXPIRE. HOWEVER...DUE TO EARLIER HEAVY RAINS...SOME STREAMS MAY RUN 
HIGHER AND WATER MAY POND IN LOW LYING AREAS FOR THE NEXT HOUR OR 
SO. 

LAT...LON 3002 9774 2989 9790 2986 9788 2987 9791
      2970 9808 2960 9832 2966 9834 2967 9838
      2975 9836 2976 9841 2973 9844 2977 9856
      2976 9864 3004 9830 3035 9817

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 10:23 AM CDT, 36 minutes earlier.

Area forecast discussion, Jul 4, 10:23 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1023 AM CDT WED JUL 4 2007

.UPDATE...AS THE UPPER LOW MEANDERS ACROSS WESTERN PORTIONS OF
CORPUS CHRISTIS CWA (COUNTY WARNING AREA)..SOUTHEAST AND SOUTH
CENTRAL PORTIONS OF OUR CWA WILL REMAIN VULNERABLE TO VERY HEAVY
RAINS AND RESULTANT FLASH FLOODING. DAYTIME HEATING WILL PRODUCE
WIDESPREAD SCATTERED HEAVY CONVECTION TO OCCUR THIS AFTERNOON
ACROSS MUCH OF OUR CWA. THEN BY LATE TONIGHT..LOW LEVEL JET
REFORMATION WILL BECOME FOCUSED ALMOST PERPENDICULAR TO THE
ESCARPMENT COUNTIES ALONG THE I-35 CORRIDOR AND WITH THE NORTHEAST
QUADRANT OF THE UPPER LOW STILL OVER THE SOUTH CENTRAL
CWA..ADDITIONAL HEAVY RAIN AMOUNTS ARE EXPECTED WHICH MAY AFFECT
THE MAIN STEM MEDINA.. SAN ANTONIO..FRIO AND ATASCOSA RIVERS
THROUGH THE NEXT 24 TO 36 HOUR PERIOD.

&&

.PREV DISCUSSION... /ISSUED 627 AM CDT WED JUL 4 2007/

AVIATION...
A NEAR CONTINUOUS PATTERN FOR CONVECTION WILL PERSIST FOR THE
PERIOD. AN AREA OF THUNDERSTORMS WILL SPREAD SLOWLY NORTH FROM
PEARSALL TO SAN ANTONIO TO LA GRANGE TO ENCOMPASS THE EASTERN TWO-
THIRDS OF SOUTH CENTRAL TEXAS BY AROUND NOON. MORE SCATTERED CONVECTION
SHOULD THEN BECOME POSSIBLE IN THE EARLY AFTERNOON ACROSS THE DRT
AREA. LOW IFR CIGS COULD BRIEFLY OCCUR AT ANY TIME OF DAY. THUS
WILL TRY TO NAIL DOWN THE EARLY PERIODS AND OPT FOR GENERAL
TRENDS FOR THE REMAINDER OF THE FORECAST.

PREV DISCUSSION... /ISSUED 328 AM CDT WED JUL 4 2007/

DISCUSSION...
THE UPPER LOW LOCATED ON TOP OF US THIS MORNING AND IS FORECAST TO
SLOWLY WOBBLE TOWARD THE SOUTHWEST ACROSS THE RIO GRANDE INTO
MEXICO OVER THE NEXT 24-48 HOURS. THIS WILL KEEP SOUTH CENTRAL TX
ON THE DANGEROUSLY WET SIDE OF THE UPPER LOW AT LEAST FOR THE NEXT
TWO DAYS AS DEEP GULF MOISTURE FEEDS INTO THE AREA...MAKING FOR
VERY EFFICIENT WARM RAIN PROCESSES ON TOP OF ALREADY SATURATED
SOILS. IN ADDITION WATER VAPOR IMAGERY AND GFS TIME CROSS SECTIONS
INDICATE POSSIBLE UPPER LEVEL SUB-TROPICAL MOISTURE TAP FROM THE
PACIFIC FEEDING INTO THE AREA. HAVE NO CHOICE BUT TO EXTEND THE
FLASH FLOOD WATCH THRU THURSDAY AFTERNOON WITH HEAVIEST RAIN FOCUS
SLOWLY SHIFTING WESTWARD TOWARD THE RIO GRANDE PLAINS BY LATE
TONIGHT/THURSDAY AND POSSIBLY INTO FRIDAY. LONG RANGE GUIDANCE
MOVE REMNANTS OF THE UPPER LOW BACK NWD INTO WEST CENTRAL TX OVER
THE WEEKEND INTO EARLY NEXT WEEK SO HAVE CONTINUED TREND OF LOWER
CHANCE-SLIGHT CHANCE POPS...BUT STAYING ABOVE MEX GUIDANCE POPS
WHICH ALWAYS TREND TOWARD MUCH DRIER CLIMATOLOGY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              83  71  85  72  90 /  70  60  60  40  50
AUSTIN BERGSTROM INTL AIRPORT  82  71  85  72  89 /  70  60  60  40  50
DEL RIO INTL AIRPORT           89  72  89  73  90 /  70  60  70  60  50
SAN ANTONIO INTL AIRPORT       83  72  86  74  90 /  90  60  60  40  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

02/25
Hazardous weather outlook, Jul 4, 5:02 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 AM CDT WED JUL 4 2007

TXZ171>173-183>194-202>209-217>225-228-051015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
502 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE
SYSTEM OVER SOUTH CENTRAL TEXAS MOVING SOUTHWESTWARD WILL COMBINE
WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA. THERE IS A MODERATE
TO HIGH POTENTIAL FOR EXCESSIVE RAINFALL FROM WAVES OF SHOWERS AND
THUNDERSTORMS MOVING ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON. THERE WILL
CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:50 PM CDTFlash Flood WarningEWXComal3 hr
Jul 3, 7:50 PM CDTFlash Flood WarningEWXComal3 hr
Jul 3, 8:22 PM CDTFlash Flood WarningEWXKendall3 hr
Jul 4, 6:56 AM CDTFlash Flood WarningEWXAtascosa, DeWitt, Karnes, Lavaca6 hr
Jul 4, 6:56 AM CDTFlash Flood WarningEWXAtascosa, DeWitt, Frio, Karnes, Lavaca6 hr
Jul 4, 7:57 AM CDTFlash Flood WarningEWXWilson6 hr
Jul 4, 8:11 AM CDTFlash Flood WarningEWXGonzales6 hr
Jul 4, 8:51 AM CDTFlash Flood WarningEWXGuadalupe6 hr
Jul 4, 9:58 AM CDTFlash Flood WarningEWXBexar4 hr
Jul 4, 12:52 PM CDTFlash Flood WarningEWXDeWitt, Karnes, Lavaca6 hr
Jul 4, 12:56 PM CDTFlash Flood WarningEWXAtascosa, Bexar, DeWitt, Frio, Karnes2 hr
Jul 4, 1:33 PM CDTFlash Flood WarningEWXWilliamson3 hr
Jul 4, 1:54 PM CDTFlash Flood WarningEWXBexar66 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.